Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

On antibiotics for pustular tonsilitis. Sick again after drug effect faded. Drug not strong enough?

Hi i have just been put on an anit biotic for pustualr tonsilitis . As soon as i took the antibiotic i felt relief within a few hours. Now i am sick again. The antibiotic i was given is called suprex and i started it yesterday. I am concerned that possibly this infection is a bit anibiotic resistant because i was on cephlaxin for 7 days before my tonsil became covered entirely with white gunk. Do i need something stronger?
Asked On : Mon, 14 Jan 2013
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
ENT Specialist 's  Response
I am Dr Ravinder Sharma. On the basis of the information provided it appears that you have acute membranous tonsillitis or acute follicular tonsillitis. I would advise you to plan for a throat swab for culture and sensitivity . This will help you in deciding the right antibiotic for your infection. I would advise you further to consult a ENT surgeon as tonsillitis may also have complications alike acute peritonsillitis or peritonsillar abscess.
I hope this answers your query. Feel free to contact me if you require more information about it

with regards
Ravinder Sharma
Answered: Mon, 14 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor